Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the completeness of gradient Ricci solitons


Author: Zhu-Hong Zhang
Journal: Proc. Amer. Math. Soc. 137 (2009), 2755-2759
MSC (2000): Primary 53C20
Published electronically: March 18, 2009
MathSciNet review: 2497489
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A gradient Ricci soliton is a triple $ (M,g,f)$ satisfying $ R_{ij}+\nabla_i\nabla_j f =\lambda g_{ij}$ for some real number $ \lambda$. In this paper, we will show that the completeness of the metric $ g$ implies that of the vector field $ \nabla f$.


References [Enhancements On Off] (What's this?)

  • 1. Shigetoshi Bando, On the classification of three-dimensional compact Kaehler manifolds of nonnegative bisectional curvature, J. Differential Geom. 19 (1984), no. 2, 283–297. MR 755227 (86i:53042)
  • 2. B. Chow, P. Lu, and L. Ni, Hamilton's Ricci flow, Graduate Studies in Mathematics, Amer. Math. Soc., Providence, RI, 2006.
  • 3. Bennett Chow and Dan Knopf, The Ricci flow: an introduction, Mathematical Surveys and Monographs, vol. 110, American Mathematical Society, Providence, RI, 2004. MR 2061425 (2005e:53101)
  • 4. R. Schoen and S.-T. Yau, Lectures on differential geometry, Conference Proceedings and Lecture Notes in Geometry and Topology, I, International Press, Cambridge, MA, 1994. Lecture notes prepared by Wei Yue Ding, Kung Ching Chang [Gong Qing Zhang], Jia Qing Zhong and Yi Chao Xu; Translated from the Chinese by Ding and S. Y. Cheng; Preface translated from the Chinese by Kaising Tso. MR 1333601 (97d:53001)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53C20

Retrieve articles in all journals with MSC (2000): 53C20


Additional Information

Zhu-Hong Zhang
Affiliation: Department of Mathematics, Sun Yat-sen University, Guangzhou, People’s Republic of China 510275
Email: juhoncheung@sina.com

DOI: http://dx.doi.org/10.1090/S0002-9939-09-09866-9
PII: S 0002-9939(09)09866-9
Keywords: Completeness, gradient Ricci soliton, gradient self-similar solution
Received by editor(s): September 22, 2008
Received by editor(s) in revised form: December 30, 2008
Published electronically: March 18, 2009
Additional Notes: The author was supported in part by NSFC 10831008 and NKBRPC 2006CB805905.
Communicated by: Richard A. Wentworth
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.